MAUDE Adverse Event Report: LIFELINE SYSTEMS, INC. LIFELINE PERSONAL RESPONSE SYSTEM; SYSTEM, COMMUNICATION, POWERED

LIFELINE SYSTEMS, INC. LIFELINE PERSONAL RESPONSE SYSTEM; SYSTEM, COMMUNICATION, POWERED
Model Number FD100
Health Effect - Clinical Codes Stroke/CVA (1770); Fall (1848); Head Injury (1879)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported to fda in 1220762-11-15-2017-001-r, the involved button was an affected device.The button did not have the appropriate fall parameters.It is unclear from the information received by the manufacturer if the button may have contributed to any injury the subscriber sustained.Per autoalert help button, instructions for use (p/n 0940718 rev.7) p.10, the autoalert help button can detect most falls, providing an added layer of protection.If you think you need assistance, push your help button immediately to initiate the help call.Pushing the help button generates the help call immediately.P.13 recommended usage: push your autoalert help button any time you need help.If you fall and are able to, you should still push the autoalert button to send a help call right away.Per autoalert help button, instructions for use, p/n 0940718 rev.7 p.5 states: "in certain situations, the autoalert help button may not detect a fall.Some movements may not register as a fall and would not be detected.Examples include, but are not limited to: a gradual slide such as from a seated position; lowering oneself slowly to the ground (to brace the impact of a fall) , a fall from a height of less than 20 inches (0.5 meters)." the involved button was still able to be depressed to summon help.
 
Event or Problem Description
The subscriber fell and hit her head.It is unclear if she hit her head and then had a stroke or if the stroke caused her to fall and she hit her head in the process.This happened in her bedroom the night of the (b)(6) or the morning of the (b)(6).

Brand Name
LIFELINE PERSONAL RESPONSE SYSTEM
Common Device Name
SYSTEM, COMMUNICATION, POWERED
Manufacturer (Section D)
LIFELINE SYSTEMS, INC.
111 lawrence st.
framingham MA 01702
MDR Report Key7141811
Report Number1220762-2017-00001
Device Sequence Number1238046
Product Code ILQ
UDI-Device Identifier00884838084957
UDI-Public(01)00884838084957(11)160208(96)170814
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberFD100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2017
Initial Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age86 YR